Alert archive / Kansas / River Flood Warnings in 2014

River Flood Warning 3, NWS Wichita, KS

June 5, 2014Labette County, Neosho County, Kansas

NWS Wichita, KS issued this river flood warning at Jun 5, 2014, 3:32 PM CDT for Labette County, Neosho County, Kansas. It took effect at Jun 6, 2014, 7:00 PM CDT. It was in force for 12 hr.

The area

The outline as issued.

The facts

Issued
Jun 5, 2014, 3:32 PM CDT (20:32 UTC)
In effect from
Jun 6, 2014, 7:00 PM CDT
Expired
Jun 7, 2014, 7:00 AM CDT
In force
12 hr
Issued by
NWS Wichita, KS
Area
Storm-based polygon
Flood severity
Minor

Counties Labette County, KS, Neosho County, KS

The radar

The Tulsa radar (KINX), 140 km from the middle of the area, began a volume at 20:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Neosho River near Parsons (PPFK1). The gauge peaked at 20.82 ft at Jun 6, 2014, 2:00 PM CDT.

actionminormoderate10152006/0506/0606/0706/08
Action stage
19 ft
Minor stage
21 ft
Moderate stage
23 ft
Major stage
32 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07183500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

871 
WGUS43 KICT 052032
FLWICT
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE WICHITA KS
332 PM CDT THU JUN 5 2014

...The National Weather Service in Wichita has issued a flood warning
for the following river in Kansas... 

  Neosho River Near Parsons affecting Labette and Neosho Counties.

  Neosho River Near Oswego affecting Cherokee and Labette Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive into flooded areas or go around barricades. Shallow 
flowing water can wash a car from the roadway.

&&

KSC099-133-061032-
/O.NEW.KICT.FL.W.0003.140607T0000Z-140607T1200Z/
/PPFK1.1.ER.140607T0000Z.140607T0000Z.140607T0000Z.NO/
332 PM CDT THU JUN 5 2014

The National Weather Service in Wichita, KS has issued a 

* Flood Warning for 
  The Neosho River Near Parsons.
* from Friday evening to Saturday morning.
* At  2:00 PM Thursday the stage was 9.7 feet.
* Flood stage is 21.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise to near flood stage Friday
  evening.
* Impact...At 21.0 feet...Significant flooding of the flood plain 
  begins to occur affecting agricultural fields. 

&&


                  FLD    OBSERVED           FORECAST 7 AM
Location          STG    STG  DAY TIME     Fri    Sat    Sun
  Parsons         21.0   9.7  Thu 02 PM   19.0   20.1   16.7
    
&&
     
LAT...LON 3745 9521 3726 9518 3727 9508 3754 9511


$$

KSC021-099-061032-
/O.NEW.KICT.FL.W.0004.140607T1200Z-140608T0600Z/
/OSWK1.1.ER.140607T1200Z.140607T1200Z.140607T1200Z.NO/
332 PM CDT THU JUN 5 2014

The National Weather Service in Wichita, KS has issued a 

* Flood Warning for 
  The Neosho River Near Oswego.
* from Saturday morning to late Saturday night.
* Flood stage is 17.0 feet.
* Forecast...The river is forecast to have a maximum value of 17.0 
  feet Saturday morning.
* Impact...At 17.0 feet...The left bank begins to overflow and floods 
  agricultural fields. 

&&


                  FLD    OBSERVED           FORECAST 7 AM
Location          STG    STG  DAY TIME     Fri    Sat    Sun
  Oswego          17.0        MSG         10.4   17.0   14.3
    
&&
     
LAT...LON 3726 9518 3703 9513 3703 9507 3727 9507


$$
1 follow-up statement
948 
WGUS83 KICT 060130
FLSICT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS 
830 PM CDT THU JUN 5 2014

...The flood warning is cancelled for the following river in 
Kansas...
 
  Neosho River Near Parsons affecting Labette and Neosho Counties.
 
  Neosho River Near Oswego affecting Cherokee and Labette Counties.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive into flooded areas or go around barricades. Shallow 
flowing water can wash a car from the roadway.

&&

KSC099-133-060200-
/O.CAN.KICT.FL.W.0003.000000T0000Z-140607T1200Z/
/PPFK1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
830 PM CDT THU JUN 5 2014

The Flood Warning is cancelled for
  The Neosho River Near Parsons.
* At  7:00 PM Thursday the stage was 13.4 feet.
* Flood stage is 21.0 feet.
* Forecast...The river will crest below flood stage at 20.7 feet 
  Friday morning.
* Impact...At 21.0 feet...Significant flooding of the flood plain 
  begins to occur affecting agricultural fields. 

&&


                     FLD       OBSERVED        FORECAST 7 PM
Location             STG    STG  DAY  TIME    Fri   Sat   Sun   
  Parsons            21.0  13.4  Thu 07 PM   19.7  14.0  10.5
    
&&
    
LAT...LON 3745 9521 3726 9518 3727 9508 3754 9511


$$

KSC021-099-060200-
/O.CAN.KICT.FL.W.0004.000000T0000Z-140608T0600Z/
/OSWK1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
830 PM CDT THU JUN 5 2014

The Flood Warning is cancelled for
  The Neosho River Near Oswego.
* At  6:50 PM Thursday the stage was 8.4 feet.
* Flood stage is 17.0 feet.
* Forecast...The river will crest below flood stage at 16.8 feet 
  Friday evening.
* Impact...At 17.0 feet...The left bank begins to overflow and floods 
  agricultural fields. 

&&


                     FLD       OBSERVED        FORECAST 7 PM
Location             STG    STG  DAY  TIME    Fri   Sat   Sun   
  Oswego             17.0   8.4  Thu 07 PM   16.8  12.4   9.3
    
&&
    
LAT...LON 3726 9518 3703 9513 3703 9507 3727 9507


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this river flood warning went out at Jun 5, 2:26 PM CDT, 1 hour 6 minutes earlier.

Area forecast discussion, Jun 5, 2:26 PM CDT, 1 hour 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
226 PM CDT THU JUN 5 2014

.SYNOPSIS...
ISSUED AT 226 PM CDT THU JUN 5 2014

A POWERFUL MCS PLOWED THROUGH THE REGION EARLY THIS MORNING
CAUSING WIDESPREAD WIND DAMAGE AND ALSO SOME LARGE HAIL. THIS
SYSTEM IS NOW OVER MISSOURI...KENTUCKY AND TENNESSEE. REMNANT
SCATTERED THUNDERSTORMS HAVE PERSISTED OVER SOUTHEAST KANSAS WHILE
THE SKIES HAVE CLEARED OR BECOME PARTLY CLOUDY FOR THE MAJORITY OF
THE REMAINDER OF THE AREA. TEMPERATURES HAVE REACHED INTO THE
UPPER 70S AND LOWER 80S

BILLINGS WRIGHT

&&

.SHORT TERM...(THIS EVENING THROUGH SUNDAY)
ISSUED AT 226 PM CDT THU JUN 5 2014

TONIGHT:
CURRENTLY MONITORING NORTH CENTRAL KS FOR POSSIBLE CONVECTIVE
DEVELOPMENT NEAR A SURFACE LOW. FOR A STORM TO MAKE IT INTO OUR
FORECAST AREA IT WOULD NEED TO DEVELOP NEAR OR SOUTH OF THE KHLC
AREA. FOR NOW CONFIDENCE IS NOT HIGH ENOUGH TO INSERT PRECIP INTO
FORECAST. WILL ALSO BE KEEPING AN EYE ON THE WEAK COLD FRONT TO OUR
SOUTH WHICH IS STARTING TO WASH OUT A BIT. THE BEST CONVERGENCE AT
THIS TIME APPEARS TO BE OVER CENTRAL AND NORTHWEST OK WHERE AGITATED
CU FIELD IS LOCATED. FEEL THAT A STORM OR TWO WILL BE POSSIBLE ALONG
THIS FEATURE EARLY THIS EVENING WHICH MAY AFFECT FAR SOUTHERN KS.
THE MOST LIKELY SCENARIO FOR STORMS WOULD BE FOR ADDITIONAL
DEVELOPMENT OVERNIGHT ACROSS SE KS AS ISENTROPIC LIFT AND MOISTURE
TRANSPORT IN THE 850-700MB LAYER INCREASES. HOWEVER...IT IS NOT
EXPECTED TO BE NEARLY AS STRONG AS LAST NIGHT WHICH DECREASES
CONFIDENCE IN AREAL COVERAGE. NEVERTHELESS...ANY STORM THAT FORMS
TONIGHT WILL LIKELY BECOME SEVERE WITH PLENTY OF ELEVATED CAPE
REMAINING IN PLACE.

LAWSON

FRIDAY - SUNDAY:
THIS PERIOD REMAINS ACTIVE WITH MULTIPLE WAVES PROGRESSING
EASTWARD IN THE NEARLY ZONAL UPPER PATTERN. ANY ACTIVITY EARLY
FRIDAY WILL LIKELY PERSIST OVER SOUTHERN PORTIONS OF
KANSAS...HOWEVER...THE BEST CHANCES FOR WIDESPREAD CONVECTION AND
RAINFALL WILL DEVELOP LATE FRIDAY AFTERNOON/EVENING. STORMS ARE
EXPECTED TO DEVELOP OVER NORTHWEST OKLAHOMA/SOUTHWEST KANSAS AND
TRACK EAST/NORTHEASTWARD ACROSS THE HEART OF THE WICHITA FORECAST
AREA. THE AVAILABLE CAPE IS SOMEWHAT LESS THAN WHAT IS SEEN
EARLIER TODAY AND TONIGHT WITH 1000-2000 J/KG AND 20-30 KTS OF
SHEAR...SO THE SEVERE POTENTIAL STILL EXISTS...BUT IS LESS SO THAN
WHAT WAS EXPERIENCED EARLY THURSDAY MORNING. REGARDLESS...HEAVY
RAINFALL WILL STILL BE A CONCERN...SEE THE HYDRO SECTION BELOW.

BY SATURDAY AND SUNDAY THE MAIN THUNDERSTORM CHANCES PERSIST
ACROSS SOUTHERN KANSAS AND NORTHERN OKLAHOMA AS MULTIPLE UPPER WAVES
TRAVERSE THE AREA. TEMPERATURES WILL SLOWLY DECREASE AS WE SIT IN
THE WAKE OF THE PRECIP...BUT ONLY SLIGHTLY. EXPECT 70S AND 80S
WITH CHANCES FOR PRECIP THROUGH THE WEEKEND.

BILLINGS WRIGHT

.LONG TERM...(MONDAY THROUGH THURSDAY)
ISSUED AT 226 PM CDT THU JUN 5 2014

THE CHANCES FOR PRECIP CONTINUE THROUGH THE EXTENDED FORECAST AS
WELL. THE DRIEST PERIOD LOOKS TO BE TUESDAY INTO WEDNESDAY AS THE
CENTRAL PLAINS SITS BEHIND THE UPPER LOW. HOWEVER...A SURFACE LOW
WILL QUICKLY DEVELOP WITH A FRONT ACROSS THE HIGH PLAINS. THE GFS
IS A BIT MORE BULLISH IN DEVELOPMENT OF CONVECTION IN THE WARM
SECTOR DURING THE DAYS AND EVENINGS. WHILE CHANCES FOR PRECIPITATION
PERSIST...CONFIDENCE FOR WIDESPREAD...LONG LASTING HEAVY RAINFALL
IS NOT HIGH. EXPECT TEMPERATURES IN THE 80S FOR MOST OF THE WORK
WEEK.

BILLINGS WRIGHT

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z FRIDAY AFTERNOON)
ISSUED AT 1234 PM CDT THU JUN 5 2014

MAIN AVIATION CONCERN WILL BE CONVECTIVE CHANCES TONIGHT.

LARGE COMPLEX OF STORMS HAS EXITED SE KS WITH CLEARING SKIES IN
ITS WAKE. A FEW STORMS WILL BE POSSIBLE THIS AFTERNOON OVER NORTH
CENTRAL KS NEAR A SURFACE LOW...BUT CONFIDENCE IS TOO LOW AT THIS
POINT TO INSERT INTO FORECAST. STORMS WILL AGAIN BE POSSIBLE EARLY
THIS EVENING ALONG THE SURFACE FRONT WHICH WILL BE JUST SOUTH OF
THE OK-KS BORDER WITH SOME OF THIS ACTIVITY POSSIBLY CREEPING INTO
FAR SOUTHERN KS. ADDITIONAL STORMS WILL BE POSSIBLE OVERNIGHT
ACROSS SOUTHEAST KS AS ISENTROPIC LIFT AND MOISTURE TRANSPORT
INCREASES. HOWEVER...NOT EXPECTING AREAL COVERAGE TO BE AS HIGH AS
EARLY THIS MORNING. ANY STORMS THAT FORM THIS EVENING OR TONIGHT
WILL LIKELY BE SEVERE.

LAWSON

&&

.HYDROLOGY...
ISSUED AT 226 PM CDT THU JUN 5 2014

THERE WAS DISCUSSION OF A FLOOD WATCH ISSUANCE FOR FRIDAY
AFTERNOON-SUNDAY ACROSS SOUTHERN PORTIONS OF KANSAS...BUT WITH
PORTIONS OF SOUTH CENTRAL KANSAS NOT RECEIVING A LOT OF RAIN EARLY
THURSDAY...THEIR SOILS WILL NOT BE AS SATURATED. HAVE HELD OFF ON
THE ISSUANCE OF A FLOOD WATCH FOR NOW...BUT HEAVY RAINFALL OF UP
TO 2-3 INCHES ACROSS SOUTH CENTRAL AND SOUTHEAST KANSAS WILL BE
POSSIBLE...MAINLY FROM FRIDAY NIGHT THROUGH SUNDAY. KEEP AN EYE ON
LATER FORECASTS.

BILLINGS WRIGHT

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    68  83  68  80 /  30  50  90  70
HUTCHINSON      66  82  67  80 /  20  50  90  60
NEWTON          65  81  65  80 /  20  50  90  60
ELDORADO        66  80  66  79 /  30  50  90  90
WINFIELD-KWLD   68  82  69  80 /  40  50  90  70
RUSSELL         63  83  64  78 /  10  40  80  70
GREAT BEND      63  83  64  78 /  10  40  90  60
SALINA          65  83  66  80 /  10  40  90  70
MCPHERSON       66  82  65  79 /  20  40  90  60
COFFEYVILLE     69  81  69  81 /  50  60  80  90
CHANUTE         67  80  68  79 /  40  50  80  90
IOLA            67  80  68  78 /  40  50  80  90
PARSONS-KPPF    68  81  69  81 /  40  60  80  90

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Jun 5, 3:28 PM CDT, 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
328 PM CDT THU JUN 5 2014

KSZ032-033-047>053-067>072-082-083-091>096-098>100-060845-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
328 PM CDT THU JUN 5 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED STORMS ARE EXPECTED THIS EVENING OVER SOUTHEAST AND FAR
SOUTHERN KANSAS...BUT ARE NOT EXPECTED TO BE AS NUMEROUS AS EARLY
THURSDAY MORNING. THE STRONGER STORMS THIS EVENING WILL BE CAPABLE
OF PRODUCING GOLF BALL SIZE HAIL AND WINDS TO 60 MPH. IN
ADDITION...HEAVY RAINFALL WILL BE POSSIBLE WITH ANY OF THE STORMS
THIS EVENING WHICH MAY CAUSE SOME LOCALIZED FLOODING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

PERIODIC CHANCES FOR THUNDERSTORMS WILL CONTINUE ON FRIDAY AND
THROUGH THE WEEKEND. THE BETTER LIKELIHOOD WILL BE DURING THE
EVENING AND OVERNIGHT HOURS...WHEN COMPLEXES OF THUNDERSTORMS
ARE EXPECTED TO MOVE EASTWARD ACROSS THE AREA. A RISK FOR SEVERE
STORMS AND HEAVY RAINFALL WILL REMAIN IN THE FORECAST THROUGH AT
LEAST SATURDAY NIGHT. CHECK LATER OUTLOOKS FOR MORE SPECIFIC
DETAILS ON THE DAILY SEVERE WEATHER RISKS.

CHANCES FOR THUNDERSTORMS WILL DECREASE BY EARLY NEXT WEEK BUT
CONTINUE TO LINGER ACROSS MUCH OF THE AREA. IT IS TOO EARLY TO
SPECULATE ON THE RISK FOR ORGANIZED SEVERE WEATHER.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING OVER SOUTHEAST
AND FAR SOUTHERN KANSAS.
&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

KED/LAWSON

In the hours before

Local storm report, Jun 5, 10:42 AM CDT, 4 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1042 AM CDT THU JUN 05 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0705 AM     TSTM WND DMG     10 W HOWARD             37.47N 96.45W
06/05/2014                   ELK                KS   TRAINED SPOTTER

            30 FOOT TREE UPROOTED

&&

MWM
Local storm report, Jun 5, 10:52 AM CDT, 4 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1052 AM CDT THU JUN 05 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0732 AM     NON-TSTM WND GST MCPHERSON               38.37N 97.66W
06/05/2014  M82 MPH          MCPHERSON          KS   MESONET

&&

VJP
Local storm report, Jun 5, 10:54 AM CDT, 4 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1054 AM CDT THU JUN 05 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0743 AM     TSTM WND DMG     LONGTON                 37.38N 96.08W
06/05/2014                   ELK                KS   TRAINED SPOTTER

            TREE LIMBS OF 4-5 INCH DIAMETER SCATTERED ACROSS TOWN

&&

MWM
Local storm report, Jun 5, 10:59 AM CDT, 4 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE WICHITA KS
1059 AM CDT THU JUN 05 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0334 AM     HAIL             GREAT BEND              38.36N 98.81W
06/05/2014  E0.88 INCH       BARTON             KS   LAW ENFORCEMENT

0430 AM     HAIL             7 WNW MCPHERSON         38.41N 97.78W
06/05/2014  E2.00 INCH       MCPHERSON          KS   TRAINED SPOTTER

0435 AM     TSTM WND GST     RUSSELL                 38.89N 98.85W
06/05/2014  E60.00 MPH       RUSSELL            KS   LAW ENFORCEMENT

0441 AM     TSTM WND GST     RUSSELL ARPT            38.87N 98.82W
06/05/2014  M72.00 MPH       RUSSELL            KS   ASOS

0455 AM     TSTM WND GST     MCPHERSON AIRPORT       38.35N 97.69W
06/05/2014  E70.00 MPH       MCPHERSON          KS   LAW ENFORCEMENT

            LAW ENFORCEMENT ESTIMATING WINDS OF 60 TO 70 MPH.

0455 AM     HAIL             2 N GREAT BEND          38.39N 98.81W
06/05/2014  E1.75 INCH       BARTON             KS   LAW ENFORCEMENT

            LAW ENFORCEMENT ESTIMATES QUARTER TO GOLF BALL SIZED HAIL
            AND 50 TO 60 MPH WINDS.

0455 AM     TSTM WND GST     2 N GREAT BEND          38.39N 98.81W
06/05/2014  E60.00 MPH       BARTON             KS   LAW ENFORCEMENT

            LAW ENFORCEMENT ESTIMATES 50 TO 60 MPH WINDS AND AS LARGE
            AS GOLF BALL SIZED HAIL. TIME IS ESTIMATED FROM RADAR.

0455 AM     HAIL             MCPHERSON               38.37N 97.66W
06/05/2014  M3.00 INCH       MCPHERSON          KS   TRAINED SPOTTER

            TRAINED SPOTTER LOCATED IN THE 1700 BLOCK OF LIMESTONE
            REPORTING 3.25 INCH HAIL. TIME IS BASED ON RADAR.

0455 AM     HAIL             MCPHERSON AIRPORT       38.35N 97.69W
06/05/2014  E0.88 INCH       MCPHERSON          KS   LAW ENFORCEMENT

0501 AM     HAIL             3 S GALVA               38.34N 97.54W
06/05/2014  E2.75 INCH       MCPHERSON          KS   TRAINED SPOTTER

0515 AM     TSTM WND GST     GALVA                   38.38N 97.54W
06/05/2014  M72.00 MPH       MCPHERSON          KS   MESONET

            A PERSONAL WEATHER STATION MEASURED 72 MPH.

0527 AM     TSTM WND GST     STERLING                38.21N 98.21W
06/05/2014  E60.00 MPH       RICE               KS   LAW ENFORCEMENT

            LAW ENFORCEMENT ESTIMATES WINDS OF 50 TO 60 MPH.

0535 AM     TSTM WND DMG     MARQUETTE               38.55N 97.83W
06/05/2014                   MCPHERSON          KS   EMERGENCY MNGR

            EMERGENCY MANAGER REPORTS 4 TO 5 INCH TREE LIMBS DOWN.
            TIME IS ESTIMATED FROM RADAR.

0535 AM     TSTM WND DMG     MARQUETTE               38.55N 97.83W
06/05/2014                   MCPHERSON          KS   AMATEUR RADIO

            A TIN SHED WAS BLOWN APART AND WRAPPED AROUND A POWER
            POLE. TIME IS ESTIMATED FROM RADAR.

0542 AM     TSTM WND DMG     3 SE TAMPA              38.52N 97.11W
06/05/2014                   MARION             KS   TRAINED SPOTTER

            TRAINED SPOTTER REPORTS AT LEAST 4 INCH DIAMETER TREE
            LIMBS DOWN. DELAYED REPORT.

0545 AM     TSTM WND GST     1 S INMAN               38.21N 97.77W
06/05/2014  E70.00 MPH       MCPHERSON          KS   PUBLIC

            TIME IS ESTIMATED FROM RADAR.

0545 AM     TSTM WND GST     LINDSBORG               38.57N 97.67W
06/05/2014  E70.00 MPH       MCPHERSON          KS   TRAINED SPOTTER

            TRAINED SPOTTER REPORTS 65 TO 70 MPH WINDS. TIME IS
            ESTIMATED FROM RADAR.

0545 AM     FLOOD            MCPHERSON               38.37N 97.66W
06/05/2014                   MCPHERSON          KS   LAW ENFORCEMENT

            LAW ENFORCEMENT REPORTING WATER UP TO THE HOOD OF A CAR
            IN SOUTHWEST PART OF MCPHERSON.

0550 AM     TSTM WND DMG     1 N MCPHERSON           38.39N 97.66W
06/05/2014                   MCPHERSON          KS   AMATEUR RADIO

            AMATEUR RADIO REPORTS DAMAGE TO A GARAGE DOOR AND TREE AT
            EXIT 60 OF INTERSTATE 135. TIME IS ESTIMATED FROM RADAR.

0552 AM     TSTM WND GST     MCPHERSON AIRPORT       38.35N 97.69W
06/05/2014  M64.00 MPH       MCPHERSON          KS   AWOS

0556 AM     TSTM WND GST     5 SSE NEWTON AIRPORT    38.00N 97.25W
06/05/2014  E60.00 MPH       HARVEY             KS   TRAINED SPOTTER

            TRAINED SPOTTER REPORTS WINDS STARTED AT 550AM.

0557 AM     TSTM WND GST     GALVA                   38.38N 97.54W
06/05/2014  M60.00 MPH       MCPHERSON          KS   MESONET

            PERSONAL WEATHER STATION MEASURES 60 MPH WINDS.

0559 AM     HAIL             WEST WICHITA            37.69N 97.46W
06/05/2014  E1.00 INCH       SEDGWICK           KS   NWS EMPLOYEE

            NWS EMPLOYEE REPORTS QUARTER SIZED HAIL NEAR NORTH MAIZE
            AND WEST 21ST STREET NORTH.

0600 AM     HEAVY RAIN       HILLSBORO               38.35N 97.20W
06/05/2014  M2.53 INCH       MARION             KS   CO-OP OBSERVER

0601 AM     HAIL             WEST WICHITA            37.69N 97.46W
06/05/2014  M1.00 INCH       SEDGWICK           KS   NWS EMPLOYEE

            NWS EMPLOYEE REPORTS QUARTER SIZED HAIL COVERING THE
            GROUND.

0601 AM     HAIL             WEST WICHITA            37.69N 97.46W
06/05/2014  M1.50 INCH       SEDGWICK           KS   TRAINED SPOTTER

0605 AM     TSTM WND DMG     SALINA AIRPORT          38.80N 97.65W
06/05/2014                   SALINE             KS   EMERGENCY MNGR

            EMERGENCY MANAGER REPORTS POWER LINES DOWN ON THE SOUTH
            END OF THE AIRPORT.

0605 AM     HAIL             WEST WICHITA            37.69N 97.46W
06/05/2014  E1.50 INCH       SEDGWICK           KS   TRAINED SPOTTER

            TRAINED SPOTTER REPORTS PING PONG BALL SIZED HAIL AT
            CENTRAL AND RIDGE.

0611 AM     HEAVY RAIN       2 NW GOESSEL            38.27N 97.37W
06/05/2014  M2.50 INCH       MARION             KS   CO-OP OBSERVER

            PEA SIZED HAIL ALSO REPORTED

0613 AM     HAIL             2 S HAYSVILLE           37.54N 97.35W
06/05/2014  E1.25 INCH       SEDGWICK           KS   TRAINED SPOTTER

0615 AM     TSTM WND DMG     TAMPA                   38.55N 97.15W
06/05/2014                   MARION             KS   EMERGENCY MNGR

            MULTIPLE REPORTS OF WIND DAMAGE IN THE DURHAM...TAMPA AND
            LOST SPRINGS AREA. DAMAGE INCLUDES NUMEROUS POWER POLES
            DOWN ALONG WITH 5 FOOT DIAMETER TREE BLOWN DOWN. ALSO
            NUMEROUS REPORTS OF SHED AND BARN DAMAGE.

0616 AM     HAIL             4 E CLEARWATER          37.51N 97.42W
06/05/2014  E2.75 INCH       SEDGWICK           KS   TRAINED SPOTTER

            GOLF BALL TO BASEBALL SIZE

0620 AM     LIGHTNING        PEABODY                 38.17N 97.11W
06/05/2014                   MARION             KS   EMERGENCY MNGR

            EMERGENCY MANAGER REPORTS THAT AN OIL WELL WAS STRUCK BY
            LIGHTNING AND IS STILL ON FIRE.

0625 AM     HAIL             MULVANE                 37.48N 97.24W
06/05/2014  E0.88 INCH       SEDGWICK           KS   AMATEUR RADIO

            AMATEUR RADIO REPORTS NICKEL SIZED HAIL AT 103RD AND K15.

0630 AM     HEAVY RAIN       MCPHERSON               38.37N 97.66W
06/05/2014  M2.62 INCH       MCPHERSON          KS   CO-OP OBSERVER

0630 AM     HAIL             3 S ROSE HILL           37.52N 97.13W
06/05/2014  E1.00 INCH       BUTLER             KS   PUBLIC

            A REPORT VIA TWITTER OF QUARTER SIZED HAIL AT SW 210TH
            AND BUTLER ROAD. TIME IS ESTIMATED FROM RADAR.

0650 AM     NON-TSTM WND GST ELLSWORTH               38.74N 98.23W
06/05/2014  E80.00 MPH       ELLSWORTH          KS   TRAINED SPOTTER

            NON THUNDERSTORM WIND GUSTS ESTIMATED AT 80-90 MPH

0650 AM     TSTM WND DMG     YATES CENTER            37.87N 95.74W
06/05/2014                   WOODSON            KS   CO-OP OBSERVER

            2 INCH DIAMTER TREE LIMBS DOWN AND POWER OUT

0700 AM     TSTM WND DMG     3 E YATES CENTER        37.87N 95.69W
06/05/2014                   WOODSON            KS   TRAINED SPOTTER

            TREE LIMBS UP TO 10 INCH IN DIAMTER DOWN

0700 AM     NON-TSTM WND GST 6 SSW WALDO             39.05N 98.84W
06/05/2014  E60.00 MPH       RUSSELL            KS   TRAINED SPOTTER

0701 AM     HEAVY RAIN       3 N LEON                37.74N 96.78W
06/05/2014  M1.25 INCH       BUTLER             KS   TRAINED SPOTTER

            TRAINED SPOTTER REPORTS 1.25 INCHES OF RAIN IN 40
            MINUTES.

0701 AM     HAIL             BURDEN                  37.31N 96.75W
06/05/2014  E0.88 INCH       COWLEY             KS   TRAINED SPOTTER

0705 AM     TSTM WND DMG     10 W HOWARD             37.47N 96.45W
06/05/2014                   ELK                KS   TRAINED SPOTTER

            30 FOOT TREE UPROOTED

0710 AM     HEAVY RAIN       3 SE MCPHERSON          38.34N 97.62W
06/05/2014  M3.00 INCH       MCPHERSON          KS   AMATEUR RADIO

0715 AM     NON-TSTM WND DMG LINCOLN                 39.04N 98.15W
06/05/2014                   LINCOLN            KS   LAW ENFORCEMENT

            LAW ENFORCEMENT REPORTS TREE LIMBS OF ONE FOOT IN
            DIAMETER WERE KNOCKED DOWN. TIME IS APPROXIMATED.

0715 AM     TSTM WND GST     EUREKA                  37.82N 96.29W
06/05/2014  E60.00 MPH       GREENWOOD          KS   LAW ENFORCEMENT

            LAW ENFORCEMENT ESTIMATES WINDS OF 50 TO 60 MPH AND DIME
            SIZED HAIL.

0715 AM     NON-TSTM WND GST 1 S GENESEO             38.50N 98.15W
06/05/2014  M73.00 MPH       RICE               KS   CO-OP OBSERVER

0720 AM     NON-TSTM WND DMG LINDSBORG               38.57N 97.67W
06/05/2014                   MCPHERSON          KS   EMERGENCY MNGR

            ROOF MATERIAL IS BEING BLOWN OFF.

0725 AM     HAIL             MADISON                 38.13N 96.14W
06/05/2014  M1.00 INCH       GREENWOOD          KS   TRAINED SPOTTER

            PEA TO QUARTER SIZED HAIL IN ADDITION TO 1.90 INCHES OF
            RAIN

0726 AM     NON-TSTM WND GST SALINA AIRPORT          38.80N 97.65W
06/05/2014  M66.00 MPH       SALINE             KS   ASOS

0730 AM     NON-TSTM WND GST 4 W GYPSUM              38.71N 97.50W
06/05/2014  M68.00 MPH       SALINE             KS   EMERGENCY MNGR

            EMERGENCY MANAGER REPORTS A MEASUREMENT OF 68 MPH WINDS
            AT SOUTHEAST OF SALINA HIGH SCHOOL.

0732 AM     NON-TSTM WND GST MCPHERSON               38.37N 97.66W
06/05/2014  M82.00 MPH       MCPHERSON          KS   MESONET

0732 AM     TSTM WND GST     10 W SEVERY             37.62N 96.41W
06/05/2014  E60.00 MPH       GREENWOOD          KS   LAW ENFORCEMENT

0743 AM     TSTM WND DMG     LONGTON                 37.38N 96.08W
06/05/2014                   ELK                KS   TRAINED SPOTTER

            TREE LIMBS OF 4-5 INCH DIAMETER SCATTERED ACROSS TOWN

0744 AM     TSTM WND GST     SEVERY                  37.62N 96.23W
06/05/2014  E70.00 MPH       GREENWOOD          KS   LAW ENFORCEMENT

            LAW ENFORCEMENT REPORTS AN ESTIMATE OF 60 TO 70 MPH
            WINDS.

0754 AM     NON-TSTM WND GST SALINA AIRPORT          38.80N 97.65W
06/05/2014  M67.00 MPH       SALINE             KS   ASOS

0803 AM     FLOOD            11 NW EUREKA            37.94N 96.43W
06/05/2014                   GREENWOOD          KS   LAW ENFORCEMENT

            LAW ENFORCEMENT FLOODING AT 260TH STREET AND EAST OF H
            ROAD. ALSO REPORTS OF FLOODING ON KANSAS HIGHWAY 99.

0812 AM     TSTM WND GST     COFFEYVILLE ARPT        37.10N 95.57W
06/05/2014  M60.00 MPH       MONTGOMERY         KS   ASOS

0830 AM     NON-TSTM WND GST SALINA                  38.82N 97.62W
06/05/2014  M54.00 MPH       SALINE             KS   EMERGENCY MNGR

0834 AM     TSTM WND GST     EDNA                    37.06N 95.36W
06/05/2014  E70.00 MPH       LABETTE            KS   TRAINED SPOTTER

            TRAINED SPOTTER ESTIMATES 60 TO 70 MPH WINDS.

0840 AM     TSTM WND GST     OSWEGO                  37.17N 95.11W
06/05/2014  E60.00 MPH       LABETTE            KS   LAW ENFORCEMENT

&&

MWM
Local storm report, Jun 5, 11:13 AM CDT, 4 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE WICHITA KS
1113 AM CDT THU JUN 05 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0650 AM     HAIL             MADISON                 38.13N 96.14W
06/05/2014  M1.00 INCH       GREENWOOD          KS   TRAINED SPOTTER

            PEA TO QUARTER SIZED HAIL IN ADDITION TO 1.90 INCHES OF
            RAIN

&&

VJP
Local storm report, Jun 5, 11:19 AM CDT, 4 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1119 AM CDT THU JUN 05 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     NON-TSTM WND GST WILSON LAKE             38.94N 98.55W
06/05/2014  M74 MPH          RUSSELL            KS   TRAINED SPOTTER

0334 AM     HAIL             GREAT BEND              38.36N 98.81W
06/05/2014  E0.88 INCH       BARTON             KS   TRAINED SPOTTER

&&

VJP

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 4, 10:47 PM CDTSpecial Weather StatementICTLabette58 min
Jun 5, 2:34 AM CDTSpecial Weather StatementICTBarton41 min
Jun 5, 3:15 AM CDTSpecial Weather StatementICTBarton45 min
Jun 5, 3:34 AM CDTSevere Thunderstorm WarningICTBarton, Rice56 min
Jun 5, 3:40 AM CDTSpecial Weather StatementICTRussell50 min
Jun 5, 4:06 AM CDTSevere Thunderstorm WarningICTBarton, Russell54 min
Jun 5, 4:15 AM CDTSevere Thunderstorm WarningICTEllsworth, McPherson, Rice60 min
Jun 5, 4:25 AM CDTAreal Flood WarningICTBarton5 hr
Jun 5, 4:51 AM CDTSevere Thunderstorm WarningICTBarton, Ellsworth, Lincoln, Rice, Russell54 min
Jun 5, 4:52 AM CDTSevere Thunderstorm WarningICTMarion68 min
Jun 5, 4:59 AM CDTSevere Thunderstorm WarningICTHarvey61 min
Jun 5, 5:03 AM CDTSevere Thunderstorm WarningICTReno57 min
Jun 5, 5:04 AM CDTAreal Flood WarningICTRice5 hr
Jun 5, 5:07 AM CDTAreal Flood WarningICTMcPherson5 hr
Jun 5, 5:09 AM CDTSevere Thunderstorm WarningICTMcPherson51 min
Jun 5, 5:31 AM CDTSevere Thunderstorm WarningICTSaline59 min
Jun 5, 5:35 AM CDTSevere Thunderstorm WarningICTMcPherson44 min
Jun 5, 5:40 AM CDTSevere Thunderstorm WarningICTButler, Chase62 min
Jun 5, 5:42 AM CDTSevere Thunderstorm WarningICTHarvey, Sedgwick58 min
Jun 5, 5:47 AM CDTSevere Thunderstorm WarningICTEllsworth, Lincoln, Rice18 min
Jun 5, 5:56 AM CDTSevere Thunderstorm WarningICTMarion, Reno47 min
Jun 5, 6:08 AM CDTAreal Flood WarningICTMarion5 hr
Jun 5, 6:17 AM CDTSevere Thunderstorm WarningICTButler, Cowley, Sumner58 min
Jun 5, 6:19 AM CDTSevere Thunderstorm WarningICTChase, Greenwood56 min
Jun 5, 6:30 AM CDTSevere Thunderstorm WarningICTAllen, Woodson15 min
Jun 5, 6:45 AM CDTHigh Wind WarningICTChase, Ellsworth, Lincoln, McPherson, Marion, Russell and 1 more3 hr
Jun 5, 6:46 AM CDTSevere Thunderstorm WarningICTWilson, Woodson27 min
Jun 5, 6:48 AM CDTSevere Thunderstorm WarningICTChautauqua, Cowley, Elk57 min
Jun 5, 7:12 AM CDTSevere Thunderstorm WarningICTGreenwood48 min
Jun 5, 7:18 AM CDTSevere Thunderstorm WarningICTMontgomery, Wilson, Woodson57 min
Jun 5, 7:41 AM CDTSevere Thunderstorm WarningICTChautauqua, Elk36 min
Jun 5, 7:45 AM CDTSevere Thunderstorm WarningICTAllen, Labette, Neosho60 min
Jun 5, 7:59 AM CDTAreal Flood WarningICTAllen, Elk, Greenwood, Labette, Neosho, Wilson and 1 more5 hr
Jun 5, 8:09 AM CDTSevere Thunderstorm WarningICTMontgomery, Wilson28 min
Jun 5, 8:39 AM CDTSevere Thunderstorm WarningICTLabette36 min
Jun 5, 9:44 AM CDTSpecial Weather StatementICTWilson31 min
Jun 5, 12:47 PM CDTAreal Flood WarningICTAllen, Greenwood, Wilson, Woodson5 hr
Jun 5, 3:32 PM CDTRiver Flood WarningICTCherokee, Labette57 hr

Nearby

River Flood Warnings in Kansas, 2014Every river flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.